I was prescribed amoxicillin for strep throat, and a day or two later i developed a yeast infection. My mom went out and bought me a one dose treatment. Although I still have about 5 days left of antibiotics to take, I desperately took the yeast medication.
Now I'm starting to worry if I was wrong to do that. If maybe I should have waited until all my antibiotics were taken.
Many people have unpleasant side effects from antibiotics, such as yeast infections in the mouth (thrush) & vaginal yeast infections. Many practitioners suggest taking a good probiotic while taking antibiotics to help with some of the side effects such as yeast, diarrhea, and nausea. Before we new how helpful probiotics were, if my PCP prescribed an antibiotic I also received an Rx for Monastat. I always got an over growth of yeast. Probiotics containing approx 30 billion live cultures, containing a good balance of both Lacto and Bifido strains will help or prevent most yeast & GI side effects caused by antibiotics. Some only have the Lacto strains which are ok, but combined with Bifido strains is most effective. I have a lot of GI problems. Without a good probiotic I'd stii be taking the little purple pill and guzzling antacids.
15 Jan 2015
Sure you can, take yeast pill.
14 Jan 2015
If it doesn't help you can always do it again. Its not a problem you used it while on the antibiotics.